MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation faillure occurred.The target lesion was located in the posterior tibial artery.A 2.5x220x150 sterling balloon catheter was advanced for post dilatation.However, after the balloon was inflated at 6 atmospheres, it would not deflate.The balloon was attempted to deflate by pulling negative pressure but was unsuccessful.The device was finally removed while it was still inflated by manual extraction.The procedure was completed with a non-boston scientific device.No patient complications were reported and the patient was doing well.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion was located in the posterior tibial artery.A 2.5x220x150 sterling balloon catheter was advanced for post dilatation.However, after the balloon was inflated at 6 atmospheres, it would not deflate.The balloon was attempted to deflate by pulling negative pressure but was unsuccessful.The device was finally removed while it was still inflated by manual extraction.The procedure was completed with a non-boston scientific device.No patient complications were reported and the patient was doing well.It was further reported that the balloon never deflated.A 50/50 saline-contrast ratio was used.A vascular surgeon removed the balloon intact over the course of four hours.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is kinked 23.5cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11813170
Report Number2134265-2021-06010
Device Sequence Number11575472
Product Code LIT
UDI-Device Identifier08714729860075
UDI-Public08714729860075
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0026662605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/12/2021
06/04/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/02/2021
06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;